MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. THE ULTHERA SYSTEM

MERZ NORTH AMERICA, INC. THE ULTHERA SYSTEM
Model Number UC-1 Rev. J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Wheal(s) (2241)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A treatment provider reported to merz/ulthera on (b)(6) 2022 via phone call regarding a patient that was treated with ultherapy.According to the report, the patient came into the practice "approximately 1 week ago" and reported receiving welts on her neck and cheek from an ultherapy treatment received on (b)(6) 2022.The provider indicated that they did not identify anything on the patient's cheek; however, they did identify hypo-pigmentated markings on the neck.During follow up for this initial report, the treatment provider indicated via phone call that they "believe the scar would not be permanent, but would take a long time to heal." the practice indicated this patient had ultherapy treatments three times prior to this treatment on (b)(6) 2021, (b)(6) 2021, and (b)(6) 2021.For the (b)(6) 2022 treatment, the reporter stated the patient was treated on the face and neck with 310 lines using a ds 10-1.5 (1.5 mm depth).A review of the support log found that this patient was actually treated with 360 lines, and revealed recommended guidelines were followed during treatment.The treatment provider stated that no malfunctions occurred during treatment, and all equipment performed as intended.The treatment provider responded with additional information via email on 15-sep-2022 to report the patient went to a dermatologist, who told the patient the marks would be permanent.The patient is seeking laser treatment to assist with the injury.On 07-oct-2022, the provider stated that the patient has not seen a specialist for laser treatments as she wanted to see how the marks would improve with staying out of the sun.They also stated the patient's condition "is slightly improving, the marks on the cheeks are mostly gone, however the neck are still present but slightly unnoticeable." no additional information is available at this time.
 
Additional Manufacturer Narrative
The practice reported no malfunctions occurred during treatment, and the devices all worked as intended.A review of the support log provided did not find any issues, and confirmed recommended guidelines were followed during treatment.The transducer used for this treatment was reported to not be available for evaluation.Three devices were identified to have been used during this treatment: control unit (serial number: (b)(4) handpiece (serial number: (b)(4), and ds 10-1.5 transducer (serial number: (b)(4)).A review of the device history records (dhrs) for the control unit and handpiece revealed no deviations, non-conformances, or rework were related to the manufacture of these devices, and all testing passed prior to distribution.A review of the dhr for the transducer revealed no deviations, non-conformances, or rework were related to the manufacture of this device.This transducer failed its initial functional verification test due to a script issue during its first attempt.This test was performed again and passed with no rework required.This issue would not have contributed to the reported event.All other testing passed prior to distribution.A review of the current ultherapy patient complaint trend analysis for the reported issue of "patient welt" revealed that the trend is within allowable limits and will continue to be monitored.A review of the current ultherapy patient complaint trend analysis for the reported issue of "patient discoloration" revealed that the issue has not occurred at a high enough frequency to generate a trend and will continue to be monitored.The investigation found no evidence of a device malfunction occurring during treatment, and it is unconfirmed whether a merz / ulthera device caused or contributed to the event.However, a causal relationship to treatment with ultherapy and permanent damage cannot be ruled out with certainty.No additional information is available.If additional information becomes available, a supplemental medwatch form will be submitted.

Brand Name
THE ULTHERA SYSTEM
Common Device Name
THE ULTHERA SYSTEM
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
robert wdowicki
13900 w. grandview parkway
sturtevant, WI 53177
2628353396
MDR Report Key15601474
Report Number3006560326-2022-00009
Device Sequence Number2136380
Product Code OHV
UDI-Device Identifier00840763100230
UDI-Public00840763100230
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1 Rev. J
Device Catalogue NumberUC-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale